MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II XR BASEPLATE SZ 2 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II XR BASEPLATE SZ 2 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74021163
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Rupture (2208)
Date of Event 03/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: case (b)(4).
 
Event or Problem Description
It was reported that, after a tka had been performed on (b)(6) 2018, the patient experienced an anterior cruciate ligament rupture.A revision surgery was performed on (b)(6) 2023 to address this adverse event.Patient's outcome is pending.
 
Event or Problem Description
It was reported that, after a left tka had been performed on (b)(6) 2018, the patient experienced an anterior cruciate ligament rupture.A revision surgery was performed on (b)(6) 2023 to address this adverse event on which the tibial component was replaced.Patient's outcome is pending.
 
Additional Manufacturer Narrative
B5 (event description), d1, d4 (product information), g4 (510k), h4 (manufacturing date).
 
Additional Manufacturer Narrative
H3, h6.The device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, per complaint details, the study-patient required a left total knee arthroplasty revision due to an anterior cruciate ligament rupture after almost 4.5 years post implantation, captured under adverse event.The provided electronic case report form notes the start date as 28-mar-2023 and the event involving the primary study region was reportedly ongoing as of 29-mar-2023.The electronic case report form operative page was reviewed; however, did not provide insight into a clinical root cause of the reported event.It was communicated that the date of the anterior cruciate ligament rupture and the patient current status is unknown.As of the date of this medical investigation, no further supporting clinical documentation has been provided.Based on the limited information provided, a definitive clinical root cause of the reported event cannot be confirmed nor concluded.The patient impact beyond the reported ruptured anterior cruciate ligament and subsequent tibial baseplate/insert revision intervention could not be determined; however, the adverse event was reportedly ongoing.Therefore, should additional documentation become available in the future, the clinical/medical evaluation may be re-evaluated.No further medical assessment could be rendered at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that postoperative patient care and directions and warnings to patients by physicians are extremely important.Protected weight bearing with external support is recommended for a period of time to allow healing.Normal daily activity may be resumed at the physician¿s direction.Use extreme care in patient handling.Postoperative therapy should be structured to prevent excessive loading of the operative knee, this has been identified as a postoperative patient care and warnings.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II XR BASEPLATE SZ 2 LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16732358
Report Number1020279-2023-00813
Device Sequence Number6843775
Product Code JWH
UDI-Device Identifier00885556615324
UDI-Public00885556615324
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K152726
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74021163
Device Catalogue Number74022202
Device Lot Number16MSL0001A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer03/30/2023
05/19/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date04/19/2023
05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 71421032 / LOT: 18KM13677.; PN: 74022202 / LOT: 16MSL0001A.; PN: 74023721 / LOT: 17JM03146.; PN: 74023821 / LOT: 17JM11569.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale